Alert archive / South Dakota / Wind Advisories in 2018
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 25, 2018, 9:57 AM CDT for 12 counties in South Dakota. It took effect at Sep 25, 2018, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 9:57 AM CDT (14:57 UTC)
- In effect from
- Sep 25, 2018, 1:00 PM CDT
- Expired
- Sep 25, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 159 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS73 KABR 251457 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 957 AM CDT Tue Sep 25 2018 SDZ003-004-009-015-016-033>036-045-048-051-252300- /O.NEW.KABR.WI.Y.0004.180925T1800Z-180926T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Hyde- Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Murdo, Kennebec, and Fort Thompson 957 AM CDT Tue Sep 25 2018 /857 AM MDT Tue Sep 25 2018/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...By early afternoon strong northwest winds will develop and persist through early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
2 follow-up statements
085 WWUS73 KABR 252045 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 345 PM CDT Tue Sep 25 2018 SDZ003-004-009-015-016-033>036-045-048-051-260000- /O.CON.KABR.WI.Y.0004.000000T0000Z-180926T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Hyde- Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Murdo, Kennebec, and Fort Thompson 345 PM CDT Tue Sep 25 2018 /245 PM MDT Tue Sep 25 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph. * TIMING...strong northwest winds will persist through early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
950 WWUS73 KABR 252348 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 648 PM CDT Tue Sep 25 2018 SDZ003-004-009-015-016-033>036-045-048-051-260100- /O.EXP.KABR.WI.Y.0004.000000T0000Z-180926T0000Z/ Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Hyde- Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Mobridge, Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Murdo, Kennebec, and Fort Thompson 648 PM CDT Tue Sep 25 2018 /548 PM MDT Tue Sep 25 2018/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... The gusty winds over the Missouri River valley will continue to decrease this evening, thus the advisory will be allowed to expire. $$ tdk
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 25, 6:28 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 25, 6:28 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 628 AM CDT Tue Sep 25 2018 .UPDATE... Issued at 626 AM CDT Tue Sep 25 2018 See updated aviation discussion below. && .SHORT TERM...(Today and Tonight) Issued at 327 AM CDT Tue Sep 25 2018 An upper level trough and surface low pressure system will bring showers, and perhaps a few thunderstorms to the region today. Showers and thunderstorms currently in southwestern SD and north central Nebraska, will move northeastward across the CWA through the morning hours. The first batch of pcpn should be east of the CWA before the next activity moves in from the northwest. The secondary shortwave will bring thunderstorms as weak instability will combine with steep low level lapse rates. The convection will gradually diminish later this evening. Today will also feature gusty northwesterly winds, especially for locations west of Highway 83. A fairly tight pressure gradient will develop this afternoon, which combined with steep low level lapse rates should mixed down stronger winds aloft. Average mixed layer in Pierre and Mobridge is around 25 knots. Top of the mixed layers is around 35 knots. These winds speeds are below advisory levels, thus no headlines will be issued. Clearing skies tonight, along with a cold airmass in place, low temperatures could drop into the 30s for most locations. Am a bit concerned the half km winds of 20 to 30 knots could keep the environment mixed enough to keep frost from forming. .LONG TERM...(Wednesday through Monday) Issued at 327 AM CDT Tue Sep 25 2018 Broad upper level troughing will be over much of the country Wednesday morning, and will be dominant through early Saturday when a more zonal pattern sets up. Weak ridging develops on Sunday before another shortwave trough tracks across the area Monday. At the surface, high pressure will be centered over the Central Plains at the beginning of the period, with dry conditions Wednesday. The high gets pushed southeast Wednesday night as a frontal boundary approaches. This front looks to move through mostly dry, with a better chance for precipitation coming Thursday afternoon into the day Friday across mainly the far southern part of the CWA as that region becomes situated between high pressure to the north and a low pressure system over the central Rockies. Attention then turns to late Friday night into Saturday morning when a shortwave moving through may induce an area of precipitation across the northern CWA during a time when fairly chilly temperatures will be in place, and therefore cannot rule out a rain/snow mix at times. Another low system looks to bring additional chances for rain Sunday and Monday. Wednesday will be the warmest day of the period with highs in the mid 60s to lower 70s. The rest of the period will feature highs mainly in the 50s. After a night with lows in the 40s Wednesday night, will see lows in the 30s Thursday night, Friday night and Saturday night. Slightly warmer lows in the lower to mid 40s return Sunday night and Monday night. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 626 AM CDT Tue Sep 25 2018 Scattered showers will affect the area off and throughout the day today, with periods of MVFR cigs and vsbys possible. The precipitation will come to an end this evening, with VFR conditions prevailing overnight. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...SD LONG TERM...Parkin AVIATION...Parkin
Hazardous weather outlook, Sep 25, 4:14 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 414 AM CDT Tue Sep 25 2018 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260915- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 414 AM CDT Tue Sep 25 2018 /314 AM MDT Tue Sep 25 2018/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. A few showers and thunderstorms are expected today. Lightning will be the main hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SD
Nearby
Wind Advisories in South Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.